Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 195, NWS Charleston, SC

August 8, 2011Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 8, 2011, 7:26 PM EDT for Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Liberty County, Georgia. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 7:26 PM EDT (23:26 UTC)
Expired
Aug 8, 2011, 8:30 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:39 PM EDTTSTM WND DMG2 Ese Riverside, GATREE FELL ON HOME AT 108 FALLIGANT ROAD.
Aug 8, 7:40 PM EDTTSTM WND DMGBurroughs, GATREE DOWN AT THE INTERSECTION OF CHEVIS ROAD AND WILD HERRON ROAD.
Aug 8, 7:40 PM EDTTSTM WND DMGSunbury, GANUMEROUS BOATS SUNK NEAR THE SUNBURY BOAT RAMP ON FORT MORRIS ROAD DUE TO STRONG WINDS. HEAVY RAIN ALSO A CONTRIBUTING FACTOR
Aug 8, 7:42 PM EDTTSTM WND DMG2 Ssw Thunderbolt, GALARGE TREE DOWN ON 2800 BLOCK OF AIMAR AVENUE.
Aug 8, 8:16 PM EDTTSTM WND DMG1 Nw Savannah, GALARGE TREE LIMB DOWN ON EAST 34TH AND DRAYTON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS52 KCHS 082326
SVRCHS
GAC029-051-179-SCC013-053-090030-
/O.NEW.KCHS.SV.W.0195.110808T2326Z-110809T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT PULASKI
  NATIONAL MONUMENT TO RICHMOND HILL...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ISLE OF HOPE...VERNONBURG...RICEBORO...MONTGOMERY...FORT
  MCALLISTER...TYBEE ISLAND...SKIDAWAY ISLAND...SUNBURY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3165 8126 3165 8133 3175 8156 3194 8173
      3217 8087 3212 8078 3210 8082 3211 8084
      3206 8089 3203 8087 3202 8083 3200 8083
      3183 8103 3176 8107 3172 8113 3163 8112
      3158 8115
TIME...MOT...LOC 2326Z 308DEG 14KT 3207 8080 3187 8134

$$
3 follow-up statements
094 
WWUS52 KCHS 082347
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT MON AUG 8 2011

GAC029-051-179-SCC013-053-090030-
/O.CON.KCHS.SV.W.0195.000000T0000Z-110809T0030Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
747 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHWESTERN BEAUFORT...CHATHAM...SOUTH CENTRAL JASPER...SOUTHERN
BRYAN AND LIBERTY COUNTIES...

...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN FORT 
MCALLISTER AND OSSABAW ISLAND...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES EAST OF TYBEE ISLAND TO 
BELFAST...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF FORT 
PULASKI NATIONAL MONUMENT TO 7 MILES SOUTH OF RICHMOND HILL...MOVING 
SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
FLEMINGTON...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...FORT
STEWART...HALFMOON LANDING...HINESVILLE...HUTCHINSON ISLAND...ISLE OF
HOPE...KELLER...MCINTOSH...MONTGOMERY...OSSABAW SOUND...RETREAT...
RICEBORO...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH HISTORIC
DISTRICT...SKIDAWAY ISLAND...ST. CATHERINES ISLAND...SUNBURY...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW ISLAND...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...
CROSSROADS...MIDWAY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS
DESTRUCTIVE AS A TORNADO AND ARE CAPABLE OF FLIPPING AUTOMOBILES AND
MOBILE HOMES. ABANDON VEHICLES AND MOBILE HOMES FOR MORE SUBSTANTIAL
SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3165 8126 3175 8156 3194 8173 3217 8087
      3212 8078 3210 8082 3211 8084 3206 8089
      3203 8087 3202 8083 3200 8083 3183 8103
      3172 8113 3163 8112 3158 8115
TIME...MOT...LOC 2344Z 308DEG 14KT 3203 8073 3183 8127

$$
876 
WWUS52 KCHS 090008
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT MON AUG 8 2011

SCC013-053-090017-
/O.CAN.KCHS.SV.W.0195.000000T0000Z-110809T0030Z/
JASPER SC-BEAUFORT SC-
808 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT AND
SOUTH CENTRAL JASPER COUNTIES HAS BEEN CANCELLED...

LAT...LON 3165 8126 3175 8156 3194 8173 3210 8113
      3200 8084 3183 8103 3172 8113 3163 8112
      3158 8115
TIME...MOT...LOC 0007Z 308DEG 14KT 3195 8089 3176 8143

$$

GAC029-051-179-090030-
/O.CON.KCHS.SV.W.0195.000000T0000Z-110809T0030Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
808 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CHATHAM...SOUTHERN BRYAN AND LIBERTY COUNTIES...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM TYBEE ISLAND TO RICEBORO...OR ALONG A LINE 
EXTENDING FROM FORT PULASKI NATIONAL MONUMENT TO 11 MILES SOUTHEAST 
OF HINESVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
FLEMINGTON...FORT MCALLISTER...FORT STEWART...HALFMOON LANDING...
HINESVILLE...ISLE OF HOPE...KELLER...MCINTOSH...MONTGOMERY...OSSABAW
SOUND...RICEBORO...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH
HISTORIC DISTRICT...SKIDAWAY ISLAND...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW ISLAND...
WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR
FOREST...CROSSROADS...MIDWAY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3165 8126 3175 8156 3194 8173 3210 8113
      3200 8084 3183 8103 3172 8113 3163 8112
      3158 8115
TIME...MOT...LOC 0007Z 308DEG 14KT 3195 8089 3176 8143

$$
935 
WWUS52 KCHS 090020
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT MON AUG 8 2011

GAC029-051-179-090030-
/O.CON.KCHS.SV.W.0195.000000T0000Z-110809T0030Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
820 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL CHATHAM...SOUTHEASTERN BRYAN AND SOUTHEASTERN
LIBERTY COUNTIES...

AT 818 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED NEAR SUNBURY...OR ABOUT 14 MILES SOUTH OF RICHMOND HILL...
MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
HALFMOON LANDING...KELLER...RICEBORO...ST. CATHERINES ISLAND...
SUNBURY AND CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3165 8126 3175 8156 3190 8116 3183 8103
      3172 8113 3163 8112 3158 8115
TIME...MOT...LOC 0020Z 308DEG 14KT 3173 8128

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:57 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 8, 3:57 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON AUG 8 2011

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST OVER OR NEAR THE
AREA EARLY THIS WEEK. A WEAK COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE TUESDAY INTO WEDNESDAY. HIGH PRESSURE WILL THEN
SETTLE INTO THE REGION LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TEMPERATURES SOARING INTO THE UPPER 90S MOST LOCALES WITH MID 90S
EVEN NEAR THE COAST LATE THIS AFTERNOON. HEAT INDICES MAINLY 105
TO 112 DEGREES ALTHOUGH A FEW OBS HAVE BEEN NEAR 115
DEGREES...MAINLY NEAR THE COAST AHEAD OF THE SEA BREEZE. A FEW
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...ONE ON THE
LAKE BREEZE AROUND LAKE MOULTRIE. EXPECT ACTIVITY TO INCREASE A
BIT MORE THROUGH LATE AFTERNOON AS THE SEA BREEZE BEGINS TO SLOWLY
PUSH INLAND FROM THE COAST AND A TROUGH OF LOW PRESSURE LEADS TO
SOME CONVERGENCE INLAND...BUT KEPT POPS NO HIGHER THAN 30
PERCENT AS SYNOPTIC FORCING IS WEAK. AFTER THIS EVENING...ANY
CONVECTION SHOULD DISSIPATE. IT WILL BE ANOTHER WARM AND MUGGY
NIGHT WITH LOWS GENERALLY IN THE MID TO UPPER 70S INLAND AND LOWER
80S NEAR THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...THE INLAND SURFACE TROUGH WILL SLIP CLOSER TO THE
COASTLINE...AS AN EMBEDDED COLD FRONT APPROACHES FROM THE NORTHWEST.
EXPECT ANOTHER HOT DAY UNDER STRONG DOWNSLOPE FLOW AND A
SUBSEQUENTLY PINNED SEABREEZE...WITH TEMPERATURES PEAKING IN THE MID
TO UPPER 90S AWAY FROM THE IMMEDIATE COAST. DEWPOINTS COULD FALL
INTO THE LOWER 70S ACROSS INLAND AREAS WITHIN SOLID OFFSHORE
FLOW...YET EVEN THESE LOWER DEWPOINTS COMBINED WITH SUCH HOT
TEMPERATURES WILL CREATE HEAT INDICES IN THE 105 TO 110 DEGREE
RANGE. HAVE ISSUED A HEAT ADVISORY FOR TUESDAY AFTERNOON...LIKELY
THE LAST DAY IN THE FORECAST PERIOD THAT A HEAT ADVISORY CAN BE
ISSUED NEARLY 24 HOURS IN ADVANCE WITH SOME CONFIDENCE.

THE MAIN SHORTWAVE ASSISTING THE COLD FRONT IN ITS APPROACH WILL
REMAIN JUST UPSTREAM DURING THE PEAK HEATING/INSTABILITY PERIOD
TUESDAY AFTERNOON...LEAVING THE FORECAST AREA WITHIN NEGATIVE
VORTICITY ADVECTION FOR MOST OF THE DAY. AS A RESULT...MODELS ARE
INDICATING ONLY ISOLATED CONVECTIVE COVERAGE DESPITE DEEPENING
DEEP LAYER MOISTURE WITHIN THE SURFACE TROUGH. WILL MAINTAIN JUST
A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ALONG THE SEABREEZE AND ACROSS MUCH OF SOUTHEAST GEORGIA.

WEDNESDAY...NEARLY ZONAL FLOW ALOFT FROM EARLIER IN THE WEEK WILL
TRANSITION INTO A WEAK UPPER TROUGH...AS THE SURFACE FRONT PUSHES
SOUTHEAST INTO THE FORECAST AREA. BOTH GFS AND NAM SHOW THE MAIN
SHORTWAVE SLIPPING ACROSS THE COAST EARLY IN THE DAY...WITH
NOTICEABLY DRIER DEEP LAYER AIR AND ANOTHER AREA OF NEGATIVE
VORTICITY ADVECTION FOLLOWING QUICKLY IN ITS WAKE. THE BEST UPPER
LEVEL ENERGY AND DEEP LAYER MOISTURE COULD THUS BE JUST OFFSHORE
BY THE CLIMATOLOGICALLY FAVORED AFTERNOON HOURS FOR CONVECTION IF
THE MODELS VERIFY. AS A RESULT...RAIN POTENTIAL FOR WEDNESDAY
WILL BE EVEN LESS THAN TUESDAY...WITH JUST A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS CONFINED SOUTH OF THE SAVANNAH RIVER
WEDNESDAY AFTERNOON.

ALTHOUGH TEMPERATURES ON WEDNESDAY WILL BE SIMILAR TO PREVIOUS
DAYS...DRIER AIR EVIDENT IN MODEL RELATIVE HUMIDITY FIELDS
SUGGESTS THAT DEWPOINTS COULD MORE EFFICIENTLY MIX OUT ACROSS
INLAND LOCATIONS. HEAT INDICES WILL RANGE FROM ABOUT 104 TO 107
DEGREES ACCORDING TO LATEST FORECAST TEMPERATURES AND
DEWPOINTS...SUGGESTING A MORE MARGINAL ADVISORY EVENT.

THURSDAY...LATEST MODEL SOLUTIONS ARE ACTUALLY PLACING THE FRONT
SOUTH OF THE FORECAST AREA BY THURSDAY...EVIDENT BY NORTHERLY FLOW
AND MORE STABLE AIR ACROSS THE REGION. EXPECT SLIGHTLY COOLER
TEMPERATURES IN THE LOW TO MID 90S...WITH AFTERNOON DEWPOINTS
POSSIBLY FALLING INTO THE MID 60S FAR INLAND. THESE CONDITIONS
SHOULD KEEP HEAT INDICES JUST BELOW ADVISORY CRITERIA. DRIER
AIR...LITTLE UPPER LEVEL SUPPORT AND NO ADDITIONAL FOCUS FOR
CONVECTION OTHER THAN THE SEABREEZE...SUGGESTS RAIN CHANCES BELOW
15 PERCENT FOR THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE MID ATLANTIC
STATES...LEADING TO SLIGHTLY COOLER AND DRY CONDITIONS EARLY THIS
WEEKEND. OVERALL...HIGH TEMPERATURES WILL REMAIN IN THE LOW 90S
FRIDAY WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. SLIGHT CHANCES
OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE OVER
INLAND AREAS BY LATE WEEKEND...AS THE SURFACE HIGH SHIFTS OFF
THE MID ATLANTIC COAST AND A LEE TROUGH DEVELOPS OVER THE
MIDLANDS. HIGH TEMPERATURES WILL ALSO GRADUALLY MODIFY INTO THE
MID 90S BY LATE WEEKEND INTO EARLY NEXT WEEK...AS LIGHT ONSHORE
FLOW BECOMES SOUTHWEST. SHOWER/THUNDERSTORM COVERAGE IS ANTICIPATED
TO INCREASE EARLY NEXT WEEK...AS LEE TROUGHING BECOMES ENHANCED OVER
THE MIDLANDS...WHILE A LOW PRESSURE SYSTEM SHIFTS FROM THE GREAT
LAKES TO THE NORTHEASTERN UNITED STATES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS. PROBABILITIES FOR
SH/TSTMS APPEAR MINIMAL...ALTHOUGH A BIT BETTER AT KSAV WHERE CB/S
RUN FROM 21-00Z. ALTHOUGH WINDS WITH A LOW LEVEL JET WILL BE AS
HIGH AS 25 OR 30 KT...THE SURFACE WINDS REMAIN HIGH ENOUGH WHERE
WIND SHEAR IS NOT EXPECTED.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL
OUTSIDE ANY AFTERNOON SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
TONIGHT...AN INLAND TROUGH OF LOW PRESSURE AND INCREASING LOW-
LEVEL WIND FIELDS WILL SUPPORT HIGHER THAN NORMAL WINDS/SEAS BUT
CONDITIONS SHOULD GENERALLY REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH SATURDAY...SOUTHWEST WINDS COULD SURGE TO 15 TO 20
KNOTS TUESDAY NIGHT WITHIN AN ENHANCED PRESSURE GRADIENT AHEAD OF
A SURFACE TROUGH AND ASSOCIATED COLD FRONT TO THE NORTHWEST. THE
FRONT WILL THEN PASS THROUGH THE COASTAL WATERS
WEDNESDAY...SHIFTING WINDS TO THE NORTH/NORTHEAST LATE WEDNESDAY
THROUGH THURSDAY. THERE COULD BE A BRIEF SURFACE ASSOCIATED WITH
THE NORTHEAST FLOW...HOWEVER WINDS ARE STILL EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA THROUGH THE PERIOD. WINDS WILL GRADUALLY
VEER AND BECOME ONSHORE OVER THE WEEKEND WHILE REMAINING AT OR
BELOW 15 KNOTS. SEAS OF 2 TO 4 FEET WILL GRADUALLY SUBSIDE TO 1 TO
3 FEET BY LATE WEEK AND PERSIST THROUGH THE WEEKEND.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 8...
KCHS...99 SET IN 1999 AND PREVIOUS YEARS.
KCHL...98 SET IN 1968.
KSAV...99 SET IN 1968.

RECORD HIGH MIN TEMPS FOR AUGUST 9...
KCHS...79 SET IN 2007.
KCHL...83 SET IN 2007.
KSAV...80 SET IN 1987.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

RJB/WMM
Hazardous weather outlook, Aug 8, 3:27 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON AUG 8 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
327 PM EDT MON AUG 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
327 PM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 8, 6:04 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/08/2011                   CANDLER            GA   TRAINED SPOTTER

            SPOTTER REPORTED NUMEROUS TREES DOWN ON HIGHWAYS 21 AND
            23 AND HOPE VALLEY CIRCLE ROAD. TIME ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER CHS1100744

BDC
Special weather statement, Aug 8, 6:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT MON AUG 8 2011

SCZ042-082300-
HAMPTON-
627 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SCOTIA...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...GARNETT...LENA...SCOTIA AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3279 8129 3271 8108 3264 8116 3259 8124
      3270 8138
TIME...MOT...LOC 2227Z 303DEG 14KT 3270 8127

JAQ
Local storm report, Aug 8, 6:31 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 E RICHMOND HILL       31.94N  81.27W
08/08/2011                   CHATHAM            GA   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL TREES DOWN 2 MILES EAST OF
            RICHMOND HILL.

&&

EVENT NUMBER CHS1100746

BDC
Local storm report, Aug 8, 6:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 E RICHMOND HILL       31.94N  81.27W
08/08/2011                   CHATHAM            GA   TRAINED SPOTTER

            SPOTTER REPORTED SEVERAL TREES DOWN 2 MILES EAST OF
            RICHMOND HILL.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1100746

BDC
Local storm report, Aug 8, 6:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     METTER                  32.40N  82.06W
08/08/2011                   CANDLER            GA   911 CALL CENTER

            REPORT OF TREES DOWN ALONG HIGHWAY 121 NORTH.

&&

EVENT NUMBER CHS1100747

BDC
Special weather statement, Aug 8, 6:55 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT MON AUG 8 2011

GAZ088-SCZ040-042-082330-
ALLENDALE-HAMPTON-SCREVEN-
655 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES NORTHWEST OF SHIRLEY...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3278 8123 3259 8136 3276 8157 3284 8152
TIME...MOT...LOC 2255Z 299DEG 11KT 3278 8151

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:25 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton28 hr
Aug 8, 5:20 PM EDTSpecial Weather StatementCHSHampton40 min
Aug 8, 5:25 PM EDTSpecial Weather StatementCHSHampton50 min
Aug 8, 5:32 PM EDTSevere Thunderstorm WarningCHSJasper58 min
Aug 8, 6:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Aug 8, 6:26 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Aug 8, 6:27 PM EDTSpecial Weather StatementCHSHampton33 min
Aug 8, 4:55 PM EDTSpecial Weather StatementCHSCandler35 min
Aug 8, 5:46 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler47 min
Aug 8, 6:00 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty60 min
Aug 8, 6:41 PM EDTSevere Thunderstorm WarningCHSLiberty, Long64 min
Aug 8, 6:55 PM EDTSpecial Weather StatementCHSScreven35 min
Aug 8, 7:02 PM EDTAreal Flood AdvisoryCHSBryan, Chatham118 min
Aug 8, 7:08 PM EDTTornado WarningCHSBryan, Chatham, Liberty42 min
Aug 8, 7:11 PM EDTTornado WarningCHSChatham24 min
Aug 8, 7:16 PM EDTSpecial Marine WarningCHS119 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.